Alert archive / Missouri / River Flood Warnings in 2018

River Flood Warning 31, NWS St. Louis, MO

March 29, 2018Reynolds County, Missouri

NWS St. Louis, MO issued this river flood warning at Mar 29, 2018, 12:52 PM CDT for Reynolds County, Missouri. It was in force for 42 hr.

The area

The outline as issued.

The facts

Issued
Mar 29, 2018, 12:52 PM CDT (17:52 UTC)
Expired
Mar 31, 2018, 7:00 AM CDT
In force
42 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

County Reynolds County, MO

The radar

The St Louis radar (KLSX), 150 km from the middle of the area, began a volume at 17:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Black River near Annapolis (ANNM7).

Action stage
6 ft
Minor stage
8 ft
Moderate stage
15 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07061500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

520 
WGUS43 KLSX 291752
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
1252 PM CDT Thu Mar 29 2018

...The National Weather Service in St. Louis has issued a flood 
warning for the following rivers in Missouri... 

                  ...Black River near Annapolis

.This Flood Warning is a result of 0.6 inches of rain the 
past 24 hours and 0.1 inches forecast in the next 24 hours...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC179-301752-
/O.NEW.KLSX.FL.W.0031.180329T1752Z-180331T1200Z/
/ANNM7.1.ER.180329T1747Z.180330T0000Z.180330T1200Z.NO/
1252 PM CDT Thu Mar 29 2018

The National Weather Service in St. Louis has issued a 

* Flood Warning for 
  the Black River near Annapolis
* until Saturday morning.
* At 12:15 PM Thursday the stage was 7.7 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by this afternoon 
  and crest near 9.0 feet by this evening. The river is forecast to 
  fall below flood stage by tomorrow morning.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     03/30  03/31  04/01  04/02  04/03

Black River
  Annapolis        8.0    7.74       8.0    5.6    5.0    4.6    4.3

&&

LAT...LON 3743 9087 3745 9078 3724 9074 3724 9079




$$
2 follow-up statements
694 
WGUS83 KLSX 300046
FLSLSX
Flood Statement
National Weather Service St Louis MO
746 PM CDT Thu Mar 29 2018

...The flood warning continues for the following rivers in 
Missouri...
 
  Black River near Annapolis

.This Flood Warning is a result of one to two inches of precipitation the 
past 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC179-310044-
/O.EXT.KLSX.FL.W.0031.000000T0000Z-180401T1525Z/
/ANNM7.1.ER.180329T1803Z.180330T1200Z.180331T1525Z.NO/
746 PM CDT Thu Mar 29 2018

The Flood Warning continues for
  the Black River near Annapolis
* until Sunday morning.
* At  7:15 PM Thursday the stage was 9.9 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 11.0 feet by tomorrow morning, 
  then fall below flood stage late Saturday morning.
* Impact:  At 9.0 feet...County Road 372 will begin flooding near this
  height.
* Impact:  At 8.0 feet...Annapolis Road on the east bank of the Black 
  River south of Lesterville begins flooding close to this height.  
  This is the only road directly connecting Annapolis and 
  Lesterville.
* Impact:  At 5.0 feet...Near this height, Peola Road begins flooding 
  along the west bank of the Black River south of Lesterville.


&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     03/30  03/31  04/01  04/02  04/03

Black River
  Annapolis        8.0    9.91      11.0    8.4    6.1    4.8    4.2


&&


LAT...LON 3743 9087 3745 9078 3724 9074 3724 9079




$$

jam
245 
WGUS83 KLSX 310211
FLSLSX
Flood Statement
National Weather Service St Louis MO
911 PM CDT Fri Mar 30 2018

...The flood warning is cancelled for the following rivers in 
Missouri...
 
  Black River near Annapolis

  Meramec River at Pacific


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC071-099-310241-
/O.CAN.KLSX.FL.W.0035.000000T0000Z-180331T2136Z/
/PCFM7.1.ER.180330T0815Z.180330T1645Z.180330T2345Z.NO/
911 PM CDT Fri Mar 30 2018

The Flood Warning is cancelled for
  the Meramec River at Pacific.
* At  8:30 PM Friday the stage was 14.7 feet.
* Flood stage is 15.0 feet.
* The river fell below flood stage at  6:45 PM Friday.
* The river will continue falling to 12.1 feet by Sunday morning.
* Impact:  At 15.0 feet...Flood Stage.  Farm and pasture land begins 
  to flood.  Minor flooding begins.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     03/31  04/01  04/02  04/03  04/04

Meramec River
  Pacific         15.0   14.73      13.6   12.1    9.7    7.3    6.2


&&


LAT...LON 3838 9085 3840 9090 3848 9080 3849 9064
      3845 9065                       



$$

MOC179-310241-
/O.CAN.KLSX.FL.W.0031.000000T0000Z-180401T1525Z/
/ANNM7.1.ER.180329T1803Z.180330T1415Z.180331T0037Z.NO/
911 PM CDT Fri Mar 30 2018

The Flood Warning is cancelled for
  the Black River near Annapolis.
* At  9:01 PM Friday the stage was 7.8 feet.
* Flood stage is 8.0 feet.
* The river fell below flood stage at  7:37 PM Friday.
* The river will continue falling to 6.5 feet by Sunday morning.
* Impact:  At 8.0 feet...Annapolis Road on the east bank of the Black 
  River south of Lesterville begins flooding close to this height.  
  This is the only road directly connecting Annapolis and 
  Lesterville.
* Impact:  At 5.0 feet...Near this height, Peola Road begins flooding 
  along the west bank of the Black River south of Lesterville.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     03/31  04/01  04/02  04/03  04/04

Black River
  Annapolis        8.0    7.82       7.4    6.5    5.9    5.4    5.1


&&


LAT...LON 3743 9087 3745 9078 3724 9074 3724 9079




$$

JAM

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Mar 29, 11:36 AM CDT, 1 hour 16 minutes earlier.

Area forecast discussion, Mar 29, 11:36 AM CDT, 1 hour 16 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
1136 AM CDT Thu Mar 29 2018

.SHORT TERM...  (Through Late Tonight)
Issued at 357 AM CDT Thu Mar 29 2018

Lots of challenges thru tonight with a complex system in place.

A cdfnt currently stretches across WI thru central IA into srn NEB.
Meanwhile, another sfc fnt is cutting thru the central portions of
the CWA.  Both fnts will slowly drop south thru tonight.

The ongoing SHRA over OK is expected to move newd as the upper trof
lifts into the region. As the trof approaches, the ULJ will also
strengthen back into the area. This overall increase in large-scale
lift shud help SHRA become more widespread across much of the area
this morning. Even where SHRA are more isod, believe DZ or light
rain will linger thru this morning. With the cdfnt only reaching nrn
portions of the CWA this evening, believe precip will be slow to
move out of the region and have kept PoPs lingering into this
evening across swrn portions of the CWA. The GFS, along with
numerous CAMs, suggest sprinkles or perhaps flurries this evening
and into the over night hours across central portions of the CWA as
the main trof moves east across the area. At this time, have kept
dry PoPs for this event, but this may need to be increased if trends
continue.

Have kept cloudy conditions thru today and thru much of tonight.
Much of the mdl guidance suggests clouds clearing out this morning.
However, similar to yesterday, believe that any clearing south of
the nrn front will fill in with CU this morning and clouds shud
linger well behind the fnt. Any other gaps in low clouds shud be
covered by higher clouds. Have therefore trended cooler for temps
today, but still may not be cool enuf. With clouds lingering
tonight, have also moderated temps to account for the clouds, expect
north of the cdfnt where cooler air shud be filtering in. Future
updates may need to include some fog south of the main cdfnt this
evening as well.

Tilly

.LONG TERM...  (Friday through Wednesday)
Issued at 357 AM CDT Thu Mar 29 2018

High pressure centered over southwest Missouri on Friday should
finally provide us with a dry and relatively warm day...although
forecast temperatures in the mid and upper 50s are still a little
below normal.  There should be plenty of sunshine though which will
help temperatures recover from the cool start on Friday morning.

The ridge will move east Friday night and southerly flow will return
ahead of the next trof.  The surface low is still expected to move
across the Upper Midwest late Friday night and Saturday morning,
pushing a cold front into northeast Missouri and west central
Illinois between 15-18Z.  Models still print out some light qpf
ahead of the front in the warm advection pattern.  Moderate 850mb
moisture convergence is indicating good lift ahead of the front,
though there's still some question as to how much moisture will
actually be a available to produce precip.  The retreating ridge will
be be stretched out across the deep south blocking moisture return
from the gulf.  The qpf generated from the models is pretty spotty
and light, so think it's most likely we'll see intermittent
scattered showers not an all day rain.  High temperatures will
likely be reached early in the day across much of the forecast area
as temperatures should fall quickly after fropa.

All guidance points to an April freeze on Sunday morning behind the
front.  Lows ranging from the mid 20s in northeast Missouri to
around 30 in southeast Missouri are likely.  Ensemble guidance
continues to keep chance PoPs back in the cold air...mainly Sunday
afternoon and evening.  This is mainly due to the development of
another low level trof over the western Plains and warm moist flow
aloft overrunning the cold air at the surface.  If there is
sufficient evaporative cooling, there could be some snow mixed in
with rain early Sunday morning and again Sunday night.  However,
think the chance for any accumulation is exceedingly low as forcing
is not terribly strong, 2 inch soil temperatures are in the upper
40s, and insolation due to increasingly high sun angle will likely
keep precip all liquid during the daytime hours.

Medium range models are in general agreement that another upper
level trof will move across the country next week.  However, the GFS
shows a much sharper trof than the ECMWF does.  The GFS therefore is
warmer ahead of the trof Monday and Tuesday, and then colder behind
on Wednesday.  Regardless, both the EC and GFS show a rainy start to
the week for Monday and Tuesday, and then a large high building
across the region on Wednesday to dry us out.

Carney

&&

.AVIATION...  (For the 18z TAFs through 18z Friday Afternoon)
Issued at 1127 AM CDT Thu Mar 29 2018

The good news is the weather system will finally move east of the
region tonight and it looks like dry weather for Friday. The task
at hand will be when to end the rain and improve to VFR. HRRR and
some other short range models show a tendency to hold in rain
across parts of eastern MO and southern Il through the evening, so
at least MVFR will likely hold on their longer. That said, it
looks like UIN and COU will improve, the question will be whether
fog keeps conditions marginal. Most short range models keep the
VFR so will go with it. There is the possibility that MVFR clouds
could develop and hold in until Friday morning. Will be optimistic
for now and hold in MVFR longer than advertised, but go VFR by 12z
Friday.

SPECIFICS FOR KSTL: HRRR wants to hold in rain across STL through
the evening. CONSHORT pops surprisingly go along with that trend.
Thus I will likley hold some rain in until about 06z, and then
slowly improve. I went with a blend of the pessimistic/optimistic
models and it gives me VFR by 12z, so will go with it for now.

JPK

&&

.PRELIMINARY POINT TEMPS/POPS...
Saint Louis     50  37  56  42 /  90  60  10  10
Quincy          49  33  53  40 /  40   5   0  40
Columbia        50  32  55  42 /  50  10   0  30
Jefferson City  51  33  56  41 /  50  10   0  20
Salem           51  37  54  38 / 100  70   5   0
Farmington      50  37  56  40 / 100  50  10   0

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Mar 29, 4:53 AM CDT, 7 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
453 AM CDT Thu Mar 29 2018

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-301200-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
453 AM CDT Thu Mar 29 2018

This hazardous weather outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and Tonight

There is a slight chance of thunderstorms across parts of
southeast Missouri this morning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

There is a chance of thunderstorms for much of the area from
Monday afternoon through Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

Carney

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 4:18 PM CDTRiver Flood WarningLSXJefferson, Saint Louis64 hr
Mar 29, 4:18 PM CDTRiver Flood WarningLSXJefferson, Saint Louis4 days

Nearby

River Flood Warnings in Missouri, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.